Am I allergic to Bactrim?

Some individuals might end up with an allergic reaction to Bactrim. Even though most prescription medications are safe to use, some have an erratic immune system that reacts poorly with some medications.

It is important to note that some should not use Bactrim due to the risk for an allergic response to one of the components present in this widely used antibiotic.

Close look on Bactrim

Bactrim is a widely used antibiotic which is a combination of 2 different drugs – trimethoprim and sulfamethoxazole. The combination of these antibiotics is often given for infections affecting the urinary tract, ears, lungs and intestines.

What are the allergic signs?

bactrim

An allergic reaction to Bactrim often arises as hives, itchiness or rashes.

An allergic reaction to Bactrim often arises as hives, itchiness or rashes. There is also inflammation of the lips, face and tongue as well as difficulty breathing or swallowing due to the swollen airway.

Some also end up with hoarseness. In severe instances, the airway might even close completely which is considered as a medical emergency.

Stevens-Johnson syndrome

One form of severe reaction to Bactrim is known as Stevens-Johnson syndrome. If an individual has this condition, he/she develops headache, fever and generalized fatigue along with the characteristic reddened bumps on the skin.

After these symptoms arise, large sheets of skin are shed off, revealing bright red and weepy skin beneath.

Treatment of reactions to Bactrim

Those who have an allergic response to Bactrim must stop using the medication right away. A severe allergic reaction that causes airway obstruction necessitate medical care and usually managed with an injection of epinephrine. For minor reactions, it resolves once the individual stops using Bactrim. In addition, antihistamines can be given for symptomatic relief.

Tags:

No comments yet.

Leave a Reply

Please complete this captcha * Time limit is exhausted. Please reload CAPTCHA.